Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 9, 2006, 4:03 PM CST for Howell County, Ozark County, Missouri. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 4:03 PM CST (22:03 UTC)
- Expired
- Mar 9, 2006, 4:58 PM CST
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 4:10 PM CST | TSTM WND DMG | 5 N Bakersfield, MO | TREES DOWN 5 MILES NORTH OF BAKERSFIELD |
| Mar 9, 4:15 PM CST | TSTM WND DMG | West Plains, MO | TREES DOWN |
| Mar 9, 4:39 PM CST | TSTM WND DMG | West Plains, MO | TREES AND POWERLINES DOWN IN WEST PLAINS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 092203 SVRSGF MOC091-153-092300- /O.NEW.KSGF.SV.W.0023.060309T2203Z-060309T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 403 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZARK COUNTY IN MISSOURI. HOWELL COUNTY IN MISSOURI. * UNTIL 500 PM CST. * AT 400 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF GAINESVILLE TO BAKERSFIELD TO 12 MILES SOUTH OF VIOLA...AND MOVING EAST NORTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE... 5 MILES SOUTH OF WEST PLAINS BY 450 PM CST. THE TOWNS OF TECUMSEH...UDALL...HARDENVILLE...ZANONI...CAULFIELD... MOODY...POTTERSVILLE AND SOUTH FORK ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3651 9252 3652 9172 3680 9168 3680 9250 $$ FOSTER
4 follow-up statements
000 WWUS53 KSGF 092212 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CST THU MAR 9 2006 MOC091-153-092300- /O.CON.KSGF.SV.W.0023.000000T0000Z-060309T2300Z/ HOWELL MO-OZARK MO- 410 PM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OZARK AND HOWELL COUNTIES UNTIL 500 PM CST... AT 405 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF GAINESVILLE TO BAKERSFIELD TO 7 MILES SOUTHEAST OF VIOLA...AND MOVING NORTHEAST AT 50 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR WEST PLAINS BY 425 PM CST. THE TOWNS OF DORA...MOODY...CAULFIELD...SOUTH FORK...POTTERSVILLE AND SILOAM SPRINGS ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. DAMAGING WINDS HAVE DOWNED TREES IN GASSVILLE AND YELLVILLE IN NORTHERN ARKANSAS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3651 9252 3652 9172 3680 9168 3680 9250 $$ FOSTER
000 WWUS53 KSGF 092229 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 428 PM CST THU MAR 9 2006 MOC091-153-092300- /O.CON.KSGF.SV.W.0023.000000T0000Z-060309T2300Z/ HOWELL MO-OZARK MO- 428 PM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OZARK AND HOWELL COUNTIES UNTIL 500 PM CST... AT 425 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF WILLOW SPRINGS TO 10 MILES SOUTH OF WILLOW SPRINGS TO WEST PLAINS TO 9 MILES NORTHWEST OF THAYER...AND MOVING NORTHEAST AT 50 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN OZARK AND SOUTHERN HOWELL COUNTIES. DAMAGING WINDS HAVE DOWNED TREES IN GASSVILLE AND YELLVILLE IN NORTHERN ARKANSAS...AND IN THE GAINESVILLE AREA OF OZARK COUNTY MISSOURI. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3651 9252 3652 9172 3680 9168 3680 9250 $$ FOSTER
000
WWUS53 KSGF 092248
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CST THU MAR 9 2006
MOC153-092256-
/O.CAN.KSGF.SV.W.0023.000000T0000Z-060309T2300Z/
OZARK MO-
446 PM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR OZARK COUNTY HAS BEEN
CANCELLED...
AT 440 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3678 9211 3679 9210 3680 9168 3678 9169
3666 9170 3664 9171 3652 9171 3653 9210
3652 9212
$$
MOC091-092300-
/O.CON.KSGF.SV.W.0023.000000T0000Z-060309T2300Z/
HOWELL MO-
446 PM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOWELL COUNTY
UNTIL 500 PM CST...
AT 440 PM CST...THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EAST OF MOUNTAIN VIEW TO 8 MILES WEST OF ALTON TO MAMMOTH
SPRING...AND MOVING NORTHEAST AT 50 MPH.
STRONG TO DAMAGING WINDS WILL DIMINISH ACROSS EASTERN HOWELL COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN OZARK AND
HOWELL COUNTIES.
LAT...LON 3678 9211 3679 9210 3680 9168 3678 9169
3666 9170 3664 9171 3652 9171 3653 9210
3652 9212
$$
FOSTER000
WWUS53 KSGF 092258
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CST THU MAR 9 2006
MOC091-092308-
/O.CAN.KSGF.SV.W.0023.000000T0000Z-060309T2300Z/
HOWELL MO-
458 PM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR HOWELL COUNTY HAS BEEN
CANCELLED...
AT 440 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3678 9211 3679 9210 3680 9168 3678 9169
3666 9170 3664 9171 3652 9171 3653 9210
3652 9212
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:45 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 9, 2:45 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CST THU MAR 9 2006 .DISCUSSION... VIGOROUS VORT MAX ALONG THE KS/MO BORDER AT MID AFTERNOON WILL MOVE STEADILY EASTWARD AND OUT OF THE REGION TONIGHT. LOOKS LIKE SOME SHOWERS AND MAYBE ISOLATED THUNDER WILL LINGER INTO THE EVENING HOURS AS THE SYSTEM LIFTS OUT...BUT SKIES SHOULD BEGIN TO CLEAR FROM WEST TO EAST TONIGHT. TODAYS STRONG SHORTWAVE WILL BE REPLACED WITH A WSW FLOW ALOFT TOMORROW ALLOWING FOR A QUICK REBOUND IN TEMPERATURES AS A DEEP LONG WAVE TROUGH RE-ESTABLISHES ITSELF OVER THE WESTERN CONUS. FIRST PIECE OF SHORTWAVE ENERGY WILL EJECT NORTHEASTWARD OUT OF THE WESTERN TROUGH FRIDAY NIGHT. INCREASING WARM AIR ADVECTION AHEAD OF THIS LEAD SHORTWAVE COULD ALLOW FOR SOME SCATTERED CONVECTION TO DEVELOP LATE FRIDAY NIGHT INTO SATURDAY...BUT DEPTH OF THE MOISTURE AND SPEED OF MOISTURE RETURN LOOK QUESTIONABLE SO NOT INCLINED TO GO NUTS WITH POPS YET. AS THE SHORTWAVE PASSES TO OUR NORTH SATURDAY IT MAY ALLOW A WEAK FRONT TO SAG SOUTHWARD INTO MAINLY OUR NORTHERN CWA. SOUTHERLY WINDS AHEAD OF THE FRONT SHOULD SET THE STAGE FOR A VERY WARM DAY SATURDAY. AS FRONT BECOMES STATIONARY ACROSS THE CWA SATURDAY NIGHT IT LOOKS LIKE THE NEXT SHORTWAVE WILL EJECT OUT OF THE WESTERN TROUGH AND ALLOW FOR RENEWED CONVECTIVE DEVELOPMENT ALONG THE BOUNDARY. ASSUMING CONVECTIVE OUTFLOW DOESNT RETARD ITS NORTHWARD PROGRESSION...THE FRONT SHOULD HEAD BACK NORTHWARD SUNDAY AHEAD OF THE MAIN PIECE OF SHORTWAVE ENERGY PROGGED TO RIDE OUT INTO THE PLAINS. SUNDAY SHOULD BE ANOTHER WARM DAY WITH GUSTY SOUTHERLY WINDS DEVELOP IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS. THIS SYSTEM WILL DRAG A FRONT THROUGH THE AREA SUNDAY NIGHT BRINGING YET ANOTHER CHANCE OF SHOWERS/STORMS TO THE AREA. GOING EXTENDED GRIDS APPEAR TO BE IN GOOD SHAPE. MEDIUM RANGE MODELS ARE IN REASONABLY GOOD AGREEMENT ON BRINGING A SHOT OF COOLER AIR INTO THE AREA MONDAY INTO TUESDAY IN THE WAKE OF THE WEEKEND SHORTWAVE. SHOULD SEE A RATHER QUICK REBOUND IN TEMPERATURES BY MIDWEEK AS WE TRANSITION BACK TO MORE OF A ZONAL FLOW BY MIDWEEK. IZZI && .AVIATION... IFR CEILINGS WILL ADVECT EAST THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE AREA. AREAS OF FOG AND SCATTERED SHOWERS WILL ALSO RESULT IN MVFR VISIBILITIES. WINDS WILL SHIFT TO THE WEST NORTHWEST AT THE SPRINGFIELD TERMINAL BY 21Z. SKIES WILL CLEAR FROM THE WEST LATE THIS EVENING. PATCHY FOG MAY DEVELOP OVERNIGHT AND EARLY FRIDAY ONCE SKIES CLEAR. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 9, 1:00 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU MAR 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1050 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA THIS AFTERNOON INTO EARLY THIS EVENING AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. DUE TO THE VERY COLD TEMPERATURES ALOFT...SOME OF THE THUNDERSTORMS COULD PRODUCE SOME HAIL SMALLER THAN ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF DISTURBANCES WILL BRING MULTIPLE CHANCES FOR THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Special weather statement, Mar 9, 12:45 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CST THU MAR 9 2006 MOZ057-058-068>071-079>083-090>092-094>098-102>105-092145- MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE- TEXAS-DENT-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS- HOWELL-SHANNON-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON... CABOOL...SALEM...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...NIXA... OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA 1245 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 23 COUNTIES IN CENTRAL MISSOURI CAMDEN HICKORY MARIES MILLER PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY CHRISTIAN DALLAS DOUGLAS GREENE LACLEDE LAWRENCE OZARK POLK STONE TANEY WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...AURORA...AVA...BOLIVAR...BRANSON... BUFFALO...CABOOL...CAMDENTON...CASSVILLE...ELDON...EMINENCE... FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...HERMITAGE... HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON...MANSFIELD... MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE...NIXA... OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE...ROLLA...SALEM... SPRINGFIELD...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:22 AM CST | Severe Thunderstorm Warning | SGF | Ozark, Taney | 38 min |
| Mar 9, 11:43 AM CST | Flash Flood Warning | SGF | Oregon | 6 hr |
| Mar 9, 4:22 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 27 min |
| Mar 9, 4:32 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.